The Annals of Statistics

Estimation of the Non-Centrality Parameter of a Chi Squared Distribution

K. M. Lal Saxena and Khursheed Alam

Full-text: Open access

Abstract

Let $X$ be distributed according to a non-central Chi squared distribution with $p$ degrees of freedom. The non-central Chi squared distribution arises in various statistical analyses and the estimation of the non-centrality parameter is of importance in some problems. This paper deals with the admissibility of certain estimates of the non-centrality parameter. It is shown that $(X - p)^+$, the positive part of $X - p$ dominates the maximum likelihood estimator with squared error as the loss function.

Article information

Source
Ann. Statist., Volume 10, Number 3 (1982), 1012-1016.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176345892

Digital Object Identifier
doi:10.1214/aos/1176345892

Mathematical Reviews number (MathSciNet)
MR663453

Zentralblatt MATH identifier
0485.62006

JSTOR
links.jstor.org

Subjects
Primary: 62C15: Admissibility
Secondary: 62F10: Point estimation

Keywords
Chi squared distribution non-centrality parameter maximum likelihood admissible and minimax estimators

Citation

Saxena, K. M. Lal; Alam, Khursheed. Estimation of the Non-Centrality Parameter of a Chi Squared Distribution. Ann. Statist. 10 (1982), no. 3, 1012--1016. doi:10.1214/aos/1176345892. https://projecteuclid.org/euclid.aos/1176345892


Export citation